Severe Reaction to Z-Pak

“I hope this story will help remind people of the serious nature of medication…”

 

In May of this year (1999), I went to a minor emergency clinic for a sore throat. The Nurse-Practitioner gave me a Rx for a Z-Pak which I filled at the nearest pharmacy. At the time I was taking 400mg of Lamictal per day. It may have been the combination, but the day after I took the first dose of the Z-Pak, I was taken to the hospital with a Stephen-Johnson’s reaction. I was having problems breathing and swallowing, so I could take nothing by mouth for the first two days (not even water). I was, also ordered to complete bed rest. I did manage to talk them into a potty chair so I didn’t have to use a bed pan, but complete bed rest is the pits.

I had severe burns, like chemical burns over much of my body. My face and neck were so bad I was hard to recognize. I looked like a photo negative almost.

The burns attacked the linings in my lungs which did not help my Asthma, but the breathing treatments helped. The insides of my mouth and throat were burned as well. I was in the hospital for 7 days, and lost 40 lbs. I was on IVs but could not eat for a while.

My eyes came out OK except I must take eyedrops for diminished tear production.

I have a residual light rash, and some discoloration in places. The dark spots will probably be permanent. But I am still alive.

I hope this story will help remind people of the serious nature of medication, even for common items like antibiotics. If you need more information, please contact me. Thank you.

Ron Cole
RSCole1@prodigy.net

Years 2000 and Prior

This is Survivor Story number 93.
Total number of stories in current database is 96

413 total views, 2 views today

Posted in SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply